Botox For Migraines Resulted in Pains In Neck and Shoulders?

Two weeks ago I was injected in head/neck area for migraine pain. Though I have had no headaches, what I have had is worse, more like a constant migraine not in my left eye-region, but including my whole neck and shoulders! Is there anything that can be done?

Doctor Answers (2)

Botox for migraines

+2

If the theoretical trigger points were injected with Botox to decrease your migraines, then possibly, important muscles of your neck and trunk were relaxed and adjacent muscles are compensating to do more work and are in spasm. You should see the doctor who injected you for an evaluation. If you derive no benefit, then possibly, a neurologist (if you hadn't seen a neurologist for treatment), orthopedist, or physiatrist may be able to help sort out the issue and help reduce the discomfort. This should be a self-limited problem.


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

BOTOX for migraines is reserved for people who do not respond to other treatment methods.

+1

One is balancing side effects with treatment benefit.  For some, the benefits out weigh the risk.  However, if your side effect is neck pain, you may decide the treatment benefit is not worth this side effect.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 16 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.